so I've noticed for the past week or so that I've been having some gas, gurgling in the gut and flatulence. Generally this was happening at night, but it just happened now in the afternoon. I'm wondering if probiotics can cause this?
Background--I've had constipation issues all my life. And I finished a round of antibiotics a week ago (skin infection). So, I'm taking probiotics to try to help with that, but maybe they're not helping?
In the morning, I took 1 probiotic pill, along with 1,000mg VitC and Glucosamine/Chondroitin (the latter 2 I've been taking for years). For breakfast, I had 1 hardboiled egg, some black coffee (this is normal never had any trouble). A bit later, a carrot and Justin's Almond butter with honey. Couple hours later, I went for a 10k run. After running, I took another probiotic, another 1,000mg VitC, another Gluco/Chondr and 1 Gymnema (spelling?). Drank about 250ml of sparkling water and ate 4 or 5 slices of sandwich ham.
30 minutes later, lots of "rumbly in the tummy", gas, bloating and flatulence.
What would you suspect?
Get Free Paleo Recipes Instantly
So, if you took an antibiotic it likely killed most or all of the bugs in your gut. Now you have started to replace the bugs and the rumbling in your gut is the bugs having a turf war. The are actually fighting each other and when they die they putrefy and give off gas and smell. This will only last one to three weeks. I tell my patients to ride the wave and it will end and you will have a healthy gut.
We used to tell our patients to only take a multi-probiotic after an anti-biotic BUT now we tell them to take them all the time. Our food supply, unless you have supported the soil yourself and allow the fruit and veggies to vine ripen yourself, you are not getting what you need.
When first taking a multi-proboitic (and acidophilus is only one of the many bugs you need) one of two things will happen. You will having gas, bloating and likely foul smelling gas. or nothing will happen and you will go on about your business as usual.
The first case you already had bugs in your gut but not the proper balance and the little guys have a turf war and fight each other, die and putrefy. Eventually the good guys win and the balance is restored.
The second case you had NO bugs in your gut at all and they set up their little colonies and live happily ever after in their own little ecosystem.
There are products out there that have reproduced the bugs that were in the soil back in the cave-man days and those are the multi-probiotics I recommend to all my patients.
NORMAL GUT HEALTH consists of daily or multiple times a day bowel movements. You should have gas, but healthy guts don't have foul smelling gas. You should sit on the stool and evacuate in a few minutes without pushing or struggling. If you don't have this you can if you take the proper multi-probiotic and I have seen some folks with really sick guts have healthy guts in one to six months depending on the severity.
All the best, Judith E. Allan, DC, PC Oregon Natural Health Clinic OregonNaturalHealthClinic.com
Anyone have issue with foul-smelling gas and taking large doses of amino acids? I take about 10g of BCAAs daily along with other AAs during my intermittent fasting to prevent muscle catabolism during workouts. I notice the gas starting shortly after my second meal and during sleep until I am able to dump it all the next morning. I take a multi-strain probiotic product and mix my own fiber drink fist thing in the morning.
Do your probiotics contain *pre*biotics? Those always gives me the MAJOR stinks.
It sounds like there's a lot of gut healing needing to happen. First the skin infection, then the antibiotic. I've had this happen after a couple weeks of using albuterol inhaler for some nasty bronchitis and my digestion went all out of whack, I'd get super gassy bloated and SUPER gassy. I upped the bone broth and got a good quality probiotic- Renew Life has some critical care, even a 7 day intensive for restoring balance after such events.
Happened to me as well, maybe its too strong for you?
Can you cut it back to about half and try that a few days and see if it calms down, if not, cut again until it doesn't bother you. Then gradually work your way back up again slowly and over time (increase it by a bit every 5+ days if no issues)
Maybe try separating it from any other supplements/vitamins as well, maybe they are reacting?
Perhaps take it with your meals, during or after is best they say.